MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX LIMB EXTENSION

ENDOLOGIX AFX; AFX LIMB EXTENSION
Model Number I16-16/C55F SA
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Stenosis (2263); Pseudoaneurysm (2605)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.Devices remain implanted in patient.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately seven (7) days post initial procedure, ct (computed tomography) scan detected a type ia endoleak with proximal infolding and narrowing.The physician elected to treat the patient by performing pta (percutaneous transluminal angioplasty) with two balloons and extending the proximal portion on (b)(6) 2020.The endoleak was confirmed resolved.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported proximal stenosis of the left common iliac artery stent was confirmed.The reported type ia endoleak is refuted, rather there was a pre-existing pseudoaneurysm in the left common iliac artery.The event was most likely user related as there was no abdominal aortic aneurysm (off label condition).Additionally, the limb was placed without a supporting bifurcated stent graft as the indications for use state, "the proximal and iliac limb extension stent graft components are used to extend the lengths of implanted bifurcated components as needed based on the patient¿s anatomy.¿ the proximal stenosis of the left common iliac artery was likely related to the use of the limb extension alone.Procedure related harms for this complaint could not be determined.The final patient status was not reported.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: result code ¿ remove 3233.H6: conclusion code ¿ remove 11.

Brand Name
AFX
Common Device Name
AFX LIMB EXTENSION
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9869374
Report Number2031527-2020-00101
Device Sequence Number2951902
Product Code MIH
UDI-Device Identifier00818009011411
UDI-Public(01)00818009011411(17)200511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2020
Device Model NumberI16-16/C55F SA
Device Lot Number1685025-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR